Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 9, NWS Miami, FL

February 3, 20095 counties in Florida

NWS Miami, FL issued this red flag warning at Feb 3, 2009, 2:21 PM EST for 5 counties in Florida. It took effect at Feb 4, 2009, 10:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2009, 2:21 PM EST (19:21 UTC)
In effect from
Feb 4, 2009, 10:00 AM EST
Expired
Feb 4, 2009, 9:00 PM EST
In force
11 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-145 m²/s²
0-3 km storm-relative helicity
-142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 031921
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EST TUE FEB 3 2009

FLZ063-066>075-168-172>174-041000-
/O.UPG.KMFL.FW.A.0009.090204T1600Z-090205T0100Z/
/O.NEW.KMFL.FW.W.0009.090204T1700Z-090204T2300Z/
/O.NEW.KMFL.FW.A.0010.090205T1700Z-090205T2300Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
221 PM EST TUE FEB 3 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT THURSDAY AFTERNOON. THE FIRE WEATHER WATCH THAT HAD
BEEN ISSUED FOR WEDNESDAY IS NO LONGER IN EFFECT.

A VERY STRONG COLD FRONT WILL BE MOVING THROUGH SOUTH FLORIDA
EARLY WEDNESDAY. THIS FRONT WILL BRING IN MUCH DRIER AIR ACROSS
THE ENTIRE AREA. TEMPERATURES ON WEDNESDAY AFTERNOON WILL BE IN THE
60S WITH THE DEW POINTS FALLING FROM THE MID 30S LATE WEDNESDAY
MORNING TO THE MID 20S BY WEDNESDAY EVENING. THIS WILL ALLOW FOR
THE RELATIVE HUMIDITIES OVER ALL OF SOUTH FLORIDA TO FALL BELOW 35
PERCENT FOR 4 HOURS OR MORE WEDNESDAY AFTERNOON INTO EARLY
WEDNESDAY EVENING. AT THE SAME TIME...THE 20 FOOT WINDS WILL ALSO
BE AROUND 15 MPH FROM THE NORTHWEST. THEREFORE... A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA WEDNESDAY
AFTERNOON INTO EARLY WEDNESDAY EVENING.

IN ADDITION...THIS VERY DRY AIR WILL LIKELY REMAIN IN PLACE ON
THURSDAY AND RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT
SEVERAL HOURS AGAIN ON THURSDAY AFTERNOON. THEREFORE...A FIRE
WEATHER WATCH IS NOW IN EFFECT FOR ALL OF SOUTH FLORIDA FOR
THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&& 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
2 follow-up statements
000 
WWUS82 KMFL 040951
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
451 AM EST WED FEB 4 2009

FLZ063-066>075-168-172>174-050200-
/O.UPG.KMFL.FW.A.0010.090205T1700Z-090205T2300Z/
/O.NEW.KMFL.FW.W.0010.090205T1400Z-090206T0000Z/
/O.EXT.KMFL.FW.W.0009.090204T1500Z-090205T0200Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
451 AM EST WED FEB 4 2009

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
EST THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 7 PM EST THURSDAY. THE
RED FLAG WARNING IS ALSO EFFECT FROM 10 AM THIS MORNING TO 9 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR
THURSDAY.

A VERY STRONG COLD FRONT WILL BE MOVING THROUGH SOUTH FLORIDA
LATE THIS MORNING INTO EARLY THIS AFTERNOON. THIS FRONT WILL
BRING IN MUCH DRIER AIR ACROSS THE ENTIRE AREA. TEMPERATURES THIS
AFTERNOON WILL BE IN THE 60S WITH THE DEW POINTS FALLING FROM THE
MID 30S LATE THIS MORNING TO THE LOWER TO MID 20S THIS EVENING.
THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES OVER ALL OF SOUTH
FLORIDA TO FALL BELOW 35 PERCENT FOR 4 HOURS TODAY. AT THE SAME
TIME...THE 20 FOOT WINDS WILL ALSO BE AROUND 15 MPH FROM THE
NORTHWEST. THEREFORE... A RED FLAG WARNING CONTINUES FOR ALL OF
SOUTH FLORIDA TODAY.

IN ADDITION...THIS VERY DRY AIR WILL REMAIN IN PLACE ON THURSDAY
AND RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT SEVERAL HOURS
AGAIN ON THURSDAY AFTERNOON. THEREFORE...A FIRE WEATHER WATCH HAS
BEEN UPGRADED TO A RED FLAG WARNING FOR ALL OF SOUTH FLORIDA FOR
THURSDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

BAXTER
000 
WWUS82 KMFL 050219
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
919 PM EST WED FEB 4 2009

FLZ063-066>075-168-172>174-051030-
/O.EXP.KMFL.FW.W.0009.000000T0000Z-090205T0200Z/
/O.CON.KMFL.FW.W.0010.090205T1400Z-090206T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
919 PM EST WED FEB 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM EST
THURSDAY...

A VERY DRY AIR MASS WILL REMAIN IN PLACE ON THURSDAY WITH DEW
POINTS MOSTLY IN THE TEENS AND TWENTIES AND RELATIVE HUMIDITIES
FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS AGAIN ON
THURSDAY AFTERNOON. THEREFORE...A RED FLAG WARNING REMAINS IN
EFFECT FOR ALL OF SOUTH FLORIDA FOR THURSDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 3, 9:21 AM EST, 5 hours earlier.

Area forecast discussion, Feb 3, 9:21 AM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EST TUE FEB 3 2009

.UPDATE...FIRST COLD FRONT PASSED SOUTH FLORIDA. SKIES WILL
GRADUALLY CLEAR TODAY. SOME COOLING TODAY BUT NOT AS MUCH AS WITH
THE NEXT FRONT. NO CHGS WILL BE MADE TO FCST PACKAGES ATTM.

&&

.PREV DISCUSSION... /ISSUED 630 AM EST TUE FEB 3 2009/

AVIATION...
THE LOW LEVEL CLOUDS HAVE CLEAR THE TAF SITES EARLY THIS
MORNING...BUT THERE WAS STILL SOME UPPER LEVEL CLOUDS HANGING
AROUND. THESE CLOUDS WILL CONTINUE TO HANG AROUND UNTIL ABOUT NOON
TIME WHEN THE 850 MB TROUGH MOVES THROUGH THE AREA. THE WINDS WILL
BE WEST TO NORTHWEST TODAY AT 5 TO 10 KTS THIS MORNING BEFORE
INCREASING TO 10 TO 15 KTS WITH GUSTS UP TO AROUND 20 KTS THIS
AFTERNOON. THE WIND SPEED WILL THEN DECREASE BACK TO 5 TO 10 KTS
TONIGHT FROM THE NORTHWEST. THE CEILING AND VIS WILL ALSO REMAIN
IN THE VFR CONDITIONS.

AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 448 AM EST TUE FEB 3 2009/

.COLDEST AIR OF THIS WINTER SEASON ARRIVING WED NIGHT...

.HARD FREEZE AND FREEZE WATCHES ISSUED FOR A LARGE PORTION OF
MAINLAND SOUTH FL...

DISCUSSION...ONE COLD FRONT WILL EXIT THE AREA THIS MORNING. A
FEW SHOWERS ARE SEEN ON RADAR OFF THE WEST CENTRAL FL COAST WITH
SPRINKLES ACROSS PARTS OF THE AREA...SO ADDED JUST SLIGHT CHC
LIGHT SHOWERS TO THE FCST FOR THIS MORNING. OTHERWISE...SKIES WILL
CLEAR THIS AFTERNOON AS COLD HIGH PRESSURE BUILDS INTO THE AREA
FROM THE NORTHWEST. MUCH DRIER AIR WILL ARRIVE THIS EVENING WITH
DEWPOINTS PLUMMETING INTO THE 30S. THIS WILL SET THE STAGE FOR A
COLD NIGHT WITH 30S INLAND AND 40S AT THE COASTS. THE SAVING GRACE
FOR A FREEZE ACROSS INTERIOR AREAS TONIGHT LOOKS TO BE SLIGHT
MOISTURE ADVECTION OVERNIGHT ESP JUST ABOVE THE SFC AND VEERING
WINDS...ALBEIT LIGHT OVERNIGHT. THIS IS EXPECTED TO KEEP MINS FROM
REACHING THE FREEZING MARK ACROSS N INTERIOR AREAS...THOUGH TRENDS
WILL OF COURSE NEED TO BE WATCHED.

THE LUCK RUNS OUT TOMORROW NIGHT AS A DRY BUT VERY STRONG COLD
FRONT RACES SOUTH OUT OF THE GREAT LAKES AND ACROSS SOUTH FL ON
WEDNESDAY. THIS FRONT LOOKS TO BRING THE COLDEST AIRMASS OF THIS
WINTER SEASON TO THE AREA. 1000-850MB THICKNESSES ON THE LATEST
GFS ARE NOTHING SHORT OF IMPRESSIVE...1293 AT THE LAKE TO 1306 AT
MIAMI. THE LATEST ECMWF SHOWS 1299 AT THE LAKE TO 1311. ENSEMBLE
MEAN VS. OPERATIONAL GFS FROM YESTERDAY (NEWEST NOT IN) WERE
ACTUALLY WITHIN A FEW DEGREES OF EACH OTHER...LENDING TO HIGHER
CONFIDENCE FOR THIS UPCOMING COLD/FREEZE EPISODE. THEREFORE...HAVE
INITIATED HARD FREEZE AND FREEZE WATCHES FOR MUCH OF THE AREA FOR
WED NIGHT/THU MORNING.

A FREEZE IS LIKELY INTERIOR...AND EVEN POSSIBLE ALL THE WAY TO
THE GULF COAST. ON THE EAST COAST...THE TYPICAL COLDER LOCALES
DURING COLD EVENTS SUCH AS THE REDLAND AND WEST KENDALL COULD SEE
A FREEZE. FOR NOW THOUGH...MOST OF THE GOLD COAST SHOULD STAY
ABOVE FREEZING...BUT TEMPS ARE EXPECTED TO FALL INTO THE 30S ALL
THE WAY TO THE ATLANTIC COAST...AND WITH A NW WIND OF 10 TO 15
MPH...LOW WIND CHILLS WILL BE GENERATED...AS LOW AS THE MID TO
UPPER 20S EVEN TO THE BEACHES. WIND CHILL HEADLINES WILL BE
NEEDED AS THIS COLD EPISODE GETS CLOSER.

FOLLOWING ARE THE FORECAST LOWS FOR THU 2/5 AND THE RECORDS:

		FORECASTS	RECORD

MIAMI 		   38 		35 - 1958
FT. LAUDERDALE     38		31 - 1958
WEST PALM BEACH	   34		33 - 1996
NAPLES		   36		32 - 1996

SHOULD NOTE THAT IF TEMPS TREND LOWER NEXT 24 HR...THEN THE FREEZE
WATCH WOULD NEED TO BE EXPANDED TO ENCOMPASS THE EAST COAST
METROPOLITAN AREAS. CONFIDENCE WAS JUST NOT THERE TO INCLUDE
THESE ZONES IN THE WATCH AT THIS TIME.

THE AIRMASS WILL TAKE TIME TO MODIFY...SO ANOTHER FREEZE IS
POSSIBLE ACROSS NW INTERIOR AREAS AGAIN FRIDAY MORNING. TEMPS WILL
MODERATE BY THE UPCOMING WEEKEND WITH TEMPS RETURNING BACK TOWARDS
NORMAL...AND THEN EVEN ABOVE NORMAL FOR MUCH OF NEXT WEEK.

MARINE...NW FLOW OF 10-20 KT WILL PREVAIL NEXT FEW DAYS LEADING
TO HAZARDOUS GULF STREAM SEAS...SO EXTENDED THE SMALL CRAFT ADV IN
TIME FOR THE GULF STREAM. WINDS WILL TURN NE THEN E LATE IN THE
WEEK AND INTO THE WEEKEND AS THE STRONG HIGH WILL MOVE EAST INTO
THE ATLANTIC.

FIRE WEATHER...DRY AIR WILL PUSH INTO THE AREA FROM THE NORTH
THIS AFTERNOON. THIS IS EXPECTED TO RESULT IN 2-3 HRS OF RHS NEAR
OR BELOW 35% THIS AFTERNOON OVER MUCH OF THE AREA. EXTREMELY DRY
AIR USHERS INTO THE AREA WED-THU BEHIND THE NEXT STRONGER COLD
FRONT. THIS WILL LEAD TO TUMBLING RHS INTO THE 20S AND EVEN TEENS
POSSIBLE ON THURSDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL
AREAS FOR WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  40  65  34 / 10 0 0 0
FORT LAUDERDALE  71  46  67  38 / 10 0 0 0
MIAMI            71  47  68  38 / 10 0 0 0
NAPLES           66  47  63  36 / 10 0 0 0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     FOR FLZ069-FLZ071-FLZ073-FLZ075-FLZ174.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
     FLZ174.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Feb 3, 4:21 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
421 AM EST TUE FEB 3 2009

FLZ063-066>075-168-172>174-040000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
421 AM EST TUE FEB 3 2009

...HARD FREEZE WATCH LAKE OKEECHOBEE AREA WEDNESDAY NIGHT...
...FREEZE WATCH FOR SOUTHERN INTERIOR AND WEST COAST METRO AREAS WEDNESDAY NIGHT...
...WIND CHILL READINGS OF 25 TO 30 METRO AREAS WEDNESDAY NIGHT...
...INCREASE RISK OF RIP CURRENTS EAST COAST BEACHES THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL FALL INTO THE MID 30S
INLAND TO THE MID 40S ALONG THE COAST. HOWEVER...GLADES COUNTY
COULD SEE LOW TEMPERATURES FALL TO JUST ABOVE FREEZING TONIGHT.
ALL INTERESTS ACROSS GLADES COUNTY ARE URGE TO MONITOR THE LATEST
INFORMATION THROUGHOUT THE DAY ON THE FORECAST LOW TEMPERATURES
FOR TONIGHT FROM THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA.

WAVES: NORTHWEST WINDS OF 15 TO 20 KNOTS OVER THE ATLANTIC WATERS
OF SOUTH FLORIDA WILL ALLOW FOR THE GULF STREAM SEAS TO BE 6 TO 8
FEET TODAY INTO TONIGHT.

RIP CURRENTS: NORTHWEST WINDS OF 15 TO 20 KNOTS WILL ALLOW FOR A
SLIGHT RISK OF RIP CURRENTS ALONG THE WEST COAST BEACHES OF SOUTH
FLORIDA TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY COLD AIR WILL WORK INTO SOUTH FLORIDA WEDNESDAY NIGHT INTO
THURSDAY BEHIND A STRONG COLD FRONT ON WEDNESDAY. THIS WILL ALLOW
FOR THE LOW TEMPERATURES AROUND LAKE OKEECHOBEE REGION TO FALL
INTO THE MID TO UPPER 20S FOR SEVERAL HOURS...WHILE REST OF THE
INTERIOR AND WEST COAST METRO AREAS TO FALL TO AROUND FREEZING.
THEREFORE...A HARD FREEZE WATCH IS IN EFFECT FOR THE LAKE
OKEECHOBEE AREA, AND A FREEZE WATCH IS IN EFFECT FOR REST OF THE
INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA WEDNESDAY
NIGHT.

THE INLAND EAST COAST METRO AREAS COULD ALSO GET CLOSE TO
FREEZING CONDITIONS WEDNESDAY NIGHT. THERE COULD ALSO BE WIND
CHILL ISSUES FOR THE EAST AND WEST COAST METRO AREAS WEDNESDAY
NIGHT...AS THE WINDS WILL BE FROM THE NORTHWEST AT 10 TO 15 MPH
CREATING WIND CHILL READINGS OF 25 TO 30 DEGREES.

THE COLD AIR WILL STICK AROUND FOR THURSDAY NIGHT WHERE THE
WESTERN INTERIOR AREAS COULD GET DOWN TO FREEZING, WHILE REST OF
SOUTH FLORIDA COULD GET DOWN INTO THE MID 30S TO MID 40S.

THE GULF STREAM SEAS WILL ALSO REMAIN ABOVE 7 FEET WEDNESDAY
THROUGH FRIDAY NIGHT DUE TO THE NORTHERLY WIND FLOW.

THE WINDS WILL THEN SWING TO A EASTERLY DIRECTION THIS WEEKEND
ALLOWING FOR A WARM UP IN TEMPERATURES. HOWEVER...THE RISK OF RIP
CURRENTS WILL INCREASE ALONG THE EAST COAST BEACHES OF SOUTH
FLORIDA THIS WEEKEND.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER IN GLADES COUNTY ARE ENCOURAGE TO REPORT LOW TEMPERATURES
TONIGHT TO THE NATIONAL WEATHER SERVICE IN MIAMI FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:31 PM ESTSpecial Marine WarningMFL59 min
Feb 2, 7:42 PM ESTSpecial Weather StatementMFLMonroe63 min
Feb 2, 7:46 PM ESTSpecial Weather StatementMFLPalm Beach29 min
Feb 2, 9:39 PM ESTSpecial Marine WarningMFL51 min
Feb 2, 10:32 PM ESTSpecial Marine WarningMFL58 min
Feb 2, 11:07 PM ESTSpecial Marine WarningMFL53 min
Feb 3, 4:04 AM ESTFreeze WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach24 hr
Feb 3, 4:04 AM ESTHard Freeze WatchMFLCollier, Glades, Hendry, Palm Beach24 hr
Feb 3, 4:38 AM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach10 hr
Feb 3, 2:21 PM ESTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach15 hr
Feb 3, 2:43 PM ESTFrost AdvisoryMFLCollier, Glades, Hendry, Palm Beach17 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.